MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-6-F-I
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 02/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Premature band deployment can occur if care is not exercised while loading the device onto the endoscope.The instructions for use direct the user to "slowly rotate handle clockwise to wind trigger cord onto handle spool until it is taut.Note: care must be taken to avoid deploying a band while winding trigger cord." premature band deployment can also occur if the handle is placed in the firing position before the endoscope is in place inside the patient.The instructions for use direct the user "with handle in two-way position, introduce endoscope into esophagus.After intubation, place handle in firing position." rapid rotation of the ligator handle can contribute to premature band deployment.The instructions for use direct the user to "maintain suction and deploy band by rotating handle clockwise until band release is felt, indicating deployment." during the procedure, endoscopic suction is applied to the banding site to properly place a ligator band.Premature band deployment can also occur if the handle is rotated before maintaining suction on the banding site.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophageal variceal ligation procedure, the physician used a cook 6 shooter saeed multi-band ligator.As reported to customer relations: "during the procedure the doctor reported the release of three leagues [bands] at one go, after the shooting [premature deployment].".
 
Additional Manufacturer Narrative
 
Event or Problem Description
On (b)(6) 2016, the following was reported to the cook: during an esophageal variceal ligation procedure, the physician used a cook 6 shooter saeed multi-band ligator.As reported to customer relations: "during the procedure the doctor reported the release of three leagues [bands] at one go, after the shooting [premature deployment]." on 09/09/16, we received the endoscope make used during the procedure.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5778670
Report Number1037905-2016-00235
Device Sequence Number56611
Product Code MND
UDI-Device Identifier00827002252400
UDI-Public(01)00827002252400(17)160209(10)W3535962
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMBL-6-F-I
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age1 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2016
Supplement Report FDA Received Date09/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR